MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number 7717305
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-flushing of a newly unpacked catheter, a rupture and fluid leakage were discovered approximately 3 cm from the distal end, near the lateral valve position.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed; however, the exact root cause could not be determined.One 3 fr groshong catheter with a stiffening stylet was returned for evaluation.An initial visual observation revealed the catheter was returned with the stylet inserted and some use residue was observed.The stylet appeared to be slightly kinked just distal to the metal cannula of the flushing hub.A functional test or flushing the catheter with water using a 12 ml syringe was performed, and a leak was observed near the distal end of the catheter.A microscopic observation revealed the split where the leak was found had a circular shape and even edges on the outer wall of the catheter.The fracture surface appeared to be somewhat rough.The catheter was dissected for inspection of the inner wall, and the edges of the split were observed to be rough.No additional damage was observed on the inner wall of the catheter.The morphology and features of the split made it difficult to determine the exact root cause of the leak.Possible causes include damage due to catheter and stylet manipulation; however, without further evidence, this complaint was determined to be cause unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24178190
Report Number3006260740-2026-00180
Device Sequence Number9486457
Product Code LJS
UDI-Device Identifier00801741087035
UDI-Public(01)00801741087035(11)240801(17)270430(10)REJT3329
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7717305
Device Lot NumberREJT3329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown